Alert archive / Utah / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 15, 2004, 6:14 PM MDT for Washington County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 6:14 PM MDT (00:14 UTC)
- Expired
- Jul 15, 2004, 8:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 75 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 160016 FFWSLC UTC053-160215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 614 PM MDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 815 PM MDT * AT 612 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER ENTERPRISE...OR ABOUT 32 MILES NORTH OF ST. GEORGE... MOVING NORTH AT 5 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3753 11383 3750 11354 3759 11359 3758 11375 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:50 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 15, 2:50 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MDT THU JUL 15 2004 .SYNOPSIS...AN AIRMASS WITH DEEP MOISTURE AND WEAK FLOW ALOFT WILL REMAIN OVER THE AREA INTO THE WEEKEND. && .DISCUSSION...CONVECTION DEVELOPED EARLIER TODAY OVER SW UTAH IN AREAS THAT CLEARED. SO FAR MOST STORMS HAVE BEEN INTENSE BUT SHORT LIVED WITH RESULTING HIGH PRECIPITATION RATES...BUT BASIN AVERAGE ACCUMULATIONS ARE GENERALLY LESS THAN 2 INCHES SO FAR. LARGE RAIN COOLED AREA NOW COVERS MUCH OF SOUTHERN MOUNTAINS FROM BCE NORTHWARD WITH MORE CELLS OVER HIGHER TERRAIN OF NW AZ AND S NV. MUCH OF KANE AND WASHINGTON COUNTY NOW SURROUNDED...OUTFLOWS WILL LIKELY CONVERGE AND STORMS WILL DEVELOP IN THIS AREA LATER THIS AFTERNOON/EARLY THIS EVENING. CELL MOVEMENT HAS BEEN VERY SLOW...SO STILL A THREAT OF FLASH FLOODING THROUGH THIS EVENING. N UTAH QUITE A BIT COOLER TODAY THAN AT SAME TIME YESTERDAY DUE TO EXTENSIVE RAIN COOLED AIR FROM YESTERDAY EVENINGS CONVECTION. THIS AND CLOUD COVER HAS MINIMIZED ACTIVITY SO FAR TODAY. ELSEWHERE CONVECTION FOCUSED MAINLY ON TERRAIN AND ANOTHER AREA ASSOCIATED WITH SHORT WAVE IN NE NV...EXPECT CONVECTION OVER THE NORTHERN AREAS THIS EVENING AS OUTFLOWS FROM THIS ACTIVITY CONVERGE. FRIDAY...GFS/ETA BOTH SHOW 500 MB ANTICYCLONE OVER THE NORTH WHICH MAY SUPPRESS ACTIVITY OVER THE NORTH AND AT THE SAME TIME RESULT IN A WEAK FLOW DEFORMATION ZONE OVER THE SOUTH. SO EXPECT ANOTHER ACTIVE DAY...BUT MAINLY SOUTH. SATURDAY...GFS DRIES OUT THE SOUTH SOME AND BRINGS A SHORT WAVE NORTHWARD INTO NORTHERN PORTION OF FORECAST AREA...ETA DOES NOT SHOW SAME SHORT WAVE...SO CONFIDENCE NOT TOO HIGH. FROM SUNDAY ONWARD DAILY ACTIVITY WILL DEPEND ON LOCATION OF THE UPPER HIGH THAT STARTS SHIFTING AROUND FROM DAY TO DAY IN THE MODELS WITH LITTLE CONFIDENCE IN EXACT DETAILS...SO HAVE TRENDED FORECASTS BACK TOWARDS SEASONAL CONVECTIVE ACTIVITY LEVELS ALTHOUGH AM SKEPTICAL THAT MODELS MAY BE A BIT TOO QUICK TO DRY AIRMASS GIVEN THE LIGHT FLOW WE WILL SEE BENEATH THE RIDGE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH TODAY AND THIS EVENING FROM I-70 SOUTH AND ALL OF ZONE 17 WY...NONE. ID...NONE. && DUNN
Hazardous weather outlook, Jul 15, 6:50 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT THU JUL 15 2004 UTZ012>014-016>021-161300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 650 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN THIRD OF UTAH. .DAY ONE... TODAY SCATTERED SLOW MOVING THUNDERSTORMS WILL DEVELOP AGAIN TODAY. LOCALLY HEAVY RAINFALLS ARE POSSIBLE....ESPECIALLY OVER THE MOUNTAINS AND NEAR THE ARIZONA BORDER. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTION OF SOUTHERN UTAH BEGINNING THIS AFTERNOON... AND CONTINUING THROUGH 800 PM THIS EVENING. SEE THE LATEST FLOOD WATCH (SLCFFASLC) FOR DETAILS ON THIS WATCH. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS ...WITH THE POTENTIAL FOR FLASH FLOODING THROUGH THE WEEKEND. IDZ024-025-UTZ001>011-015-WYZ021-161300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH MOUNTAINS/IDAHO PORTION-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 650 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN TWO THIRDS. OF UTAH...SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SHOWESR AND THUNDERSTORMS WILL CONTINUE INTO AND THROUGH THE WEEKEND. THESE SHOWERS AND STORMS MAY PRODUCE LOCALLY HEAVY RAIN... ESPECIALLY OVER NORTHWEST UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:22 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 23 min |
| Jul 16, 5:25 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Weber | 20 min |
Nearby
Flash Flood Warnings in Utah, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.